Tuesday, September 21, 2021
Array

Excess paracetamol damages liver, kidney – PSN chairman

Must read

Jaafar Jaafarhttps://dailynigerian.com/
Jaafar Jaafar is a graduate of Mass Communication from Bayero University, Kano. He was a reporter at Daily Trust, an assistant editor at Premium Times and now the editor-in-chief of Daily Nigerian.
- Advertisement -

Pharmaceutical Society of Nigeria, PSN, has warned against indiscriminate or misuse of Paracetamol, saying such practice damages the liver and kidney.

PSN Chairman, FCT Chapter, Jelili Kilani, who disclosed this in an interview in Abuja on Tuesday emphasised that Paracetamol, an analgesic, was not suppose to be misused.

Mr Kilani defined drug misuse as the use of drug for purposes for which it was not intended or using a drug in excessive quantities.

He further described drug abuse as an ill-wind which its effect might not manifest immediately but later in life.

READ ALSO:   NITDA partners Arewa Tech Society for sustainable dev't through IT

The chairman, however, decried the usual practice of taking about three or more tablet of Paracetamol at once to fast track healing processes.

READ ALSO:   Supreme Court upholds ex-Gov. Dariye’s 10-year sentence 

“By engaging in such practice, you are damaging your internal organs like the liver and kidney, which if care is not taken, such damages cannot be remedy.’’

Mr Kilani, therefore, urged the general public to desist from misuse of Paracetamol in order to avert inflicting injury to their system.

“Misuse of drug is when somebody is tired and decides to take three or more tablet of Paracetamol simply because he wanted a quicker or higher effect.

“As good as Paracetamol is, if not properly taken, it damages the liver and kidney; the only drug that is harmless to the body is water.

READ ALSO:   Bauchi governor felicitates with ex-President Goodluck Jonathan @63
READ ALSO:   Prices of root and tuber crops increase in FCT markets

“I advise the public to desist from self medication.

“If anyone is experiencing feverish condition or body pains after taking Paracetamol once and the symptoms persist, they should consult medical doctors rather than taking the drug continuously,” he said.

 

NAN

 

- Advertisement -

More articles

LEAVE A REPLY

Please enter your comment!
Please enter your name here
READ ALSO:   No confirmed case of Lassa fever in FCT – Director

- Advertisement -

Latest article

- Advertisement -
cosgrove